MAUDE Adverse Event Report: ST. JUDE MEDICAL (AFD-PLYMOUTH) PEEL-AWAY INTRODUCER 14CM SHEATH INTRODUCER KIT, 6F; INTRODUCER, CATHETER

ST. JUDE MEDICAL (AFD-PLYMOUTH) PEEL-AWAY INTRODUCER 14CM SHEATH INTRODUCER KIT, 6F; INTRODUCER, CATHETER
Model Number 405104
Medical Device Problem Codes Difficult to Insert (1316); Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
During a device replacement and rv lead placement procedure, the case was cancelled.The tip of the sheath was bent when inserting into the right subclavian vein, and it could not be inserted.The introducer was replaced and peeled, but the lead could not advance to the target position.The replacement introducer also became bent during use.The procedure was rescheduled, and the sheath would be inserted via the left subclavian vein.
 
Additional Manufacturer Narrative
The reported event of "the lead could not advance to the target position" could not be confirmed.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
One 6f peel away introducer sheath and dilator were received for evaluation.No anomalies, including the reported bend, were noted on the returned dilator.The sheath tubing had been fully peeled along the intended scorelines.Functional testing was not possible due to the returned condition of the device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the received condition of the device and the information provided, the cause of the reported insertion difficulty and bend remains unknown.

Brand Name
PEEL-AWAY INTRODUCER 14CM SHEATH INTRODUCER KIT, 6F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL (AFD-PLYMOUTH)
5050 nathan lane north
plymouth MN 55442
MDR Report Key10935980
Report Number3005334138-2020-00591
Device Sequence Number2322504
Product Code DYB
UDI-Device Identifier05414734204088
UDI-Public05414734204088
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K894431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/30/2022
Device Model Number405104
Device Catalogue Number405104
Device Lot Number7213811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer12/02/2020
02/02/2021
Initial Report FDA Received Date12/02/2020
Supplement Report FDA Received Date12/08/2020
02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;